Going To My Neuro Appointment Tomorrow?

JLogefeil

New
Messages
279
Reaction score
0
Points
0
I m nervous about going to my neuro appointment.
Last time I went he uped my dose, he told me he was going to up my dose after he said "you shouldn't be having seizures if your on AED".
I honestly didn't know how to reply to that.
I don't know if he knows I was in the hospital twice since I last saw him? I hope he doesn't stop my Keppra, Keppra has really helped my seizures but I still have some but not as many as I was having before. Do you think he'll stop my Keppra? I m thinking about asking him if there any mood stabilizers he can prescribe because Keppra makes me soo moody.
I guess I ll up date everyone tomorrow.
 

Fedup

VIP
Supporter
Messages
3,543
Reaction score
90
Points
213
JLogefeil

You really should tell him about being in hospital. That comment "you shouldn't be having seizures if you are on anti-epileptic drug" is bull. Just because you are on an anti-seizure drug does not mean you will not have a seizure. So tell him that and see what he says. Be honest with you I would prefer if you were not on the keppra but I am biased, I had a bad experience with keppra. Stand up for yourself at these appointments.
 

huskymom

New
Messages
1,197
Reaction score
0
Points
0
If he wants to change the Keppra, tell him no, you get relief from it. There are a ton of others to pick from. Break through seizures happen all the time to those of us on these drugs. That was not very professional of him to say.
 

jackier

New
Messages
244
Reaction score
0
Points
0
Huskymom is right, it wasn't very professional of him to say, but he might believe it. I think a lot of doctors feel that way. "Medicine fixes all" type of attitude - NOT.
 

Cint

VIP
Supporter
Messages
5,529
Reaction score
11
Points
203
Is this dr. an epileptologist or just a neurologist? I've taken many AED's over the years, had brain surgery and had the VNS and STILL have an occasional seizure, so for that stupid so-called dr. to say something so pathetic, is very un-professional and it is time to find a real doc. I take 3000 mgs. of Keppra and also take an anti-depressant along with it and Topomax for seizures and moods.
Many of the AED's are also used as mood stabilizers: Trileptol, Klonopin, Topomax, Tegretol, Depakote, just a few.
 

qtowngirl

CWE Supporter/E Hater
Supporter
Messages
2,557
Reaction score
0
Points
0
Do you think he'll stop my Keppra? I m thinking about asking him if there any mood stabilizers he can prescribe because Keppra makes me soo moody.
Hi JL,
It's just like any other profession - the doctors work for us, not the other way around. At any time if any doc tells you to do something you're not comfortable with (or at the very least they don't make you understand the pros and cons of why), then you say how you feel and that's it. If he wants to stop a drug and you don't (like many have said on here, no one knows our bodies best but us), then say no. At the same time though, out of doctor-patient respect, give him your reasons why, and if they're any type of doc they'll understand, or if it's okay with you, compromise.
My epileptologist had put me on a higher dose, and a few months later I wanted to go back down (had a breakthrough grand mal and many partials), so she said she'd meet me in the middle. It's a great relationship to have, neither party bosses the other around and the constant focus is you getting and feeling better. Be tough when you go in there girl, it's your life and your comfort!!
Also, if the keppra does make you moody, I agree with the above post, there are other AED's that are also mood stabilizers; to add to that list is Lamotrigine/Lamictal.
 

JLogefeil

New
Messages
279
Reaction score
0
Points
0
is this dr. An epileptologist or just a neurologist? I've taken many aed's over the years, had brain surgery and had the vns and still have an occasional seizure, so for that stupid so-called dr. To say something so pathetic, is very un-professional and it is time to find a real doc. I take 3000 mgs. Of keppra and also take an anti-depressant along with it and topomax for seizures and moods.
Many of the aed's are also used as mood stabilizers: Trileptol, klonopin, topomax, tegretol, depakote, just a few.
he is a neurologist
 

JLogefeil

New
Messages
279
Reaction score
0
Points
0
Hi JL,
It's just like any other profession - the doctors work for us, not the other way around. At any time if any doc tells you to do something you're not comfortable with (or at the very least they don't make you understand the pros and cons of why), then you say how you feel and that's it. If he wants to stop a drug and you don't (like many have said on here, no one knows our bodies best but us), then say no. At the same time though, out of doctor-patient respect, give him your reasons why, and if they're any type of doc they'll understand, or if it's okay with you, compromise.
My epileptologist had put me on a higher dose, and a few months later I wanted to go back down (had a breakthrough grand mal and many partials), so she said she'd meet me in the middle. It's a great relationship to have, neither party bosses the other around and the constant focus is you getting and feeling better. Be tough when you go in there girl, it's your life and your comfort!!
Also, if the keppra does make you moody, I agree with the above post, there are other AED's that are also mood stabilizers; to add to that list is Lamotrigine/Lamictal.
Thanks, so I will speak up and tell him how I feel. You guys give me so much motivation :D
I should also speak to him about the mood stabilizers since I m on the Keppra and it makes me so moody (like b:&@; moody) right?
 
Messages
1,055
Reaction score
0
Points
0
I am not a Dr. but your Neuro sounds a lot like mine, and many others. Yes, you can still have seizures on an anti-epileptic! I still don't get why people argue that. People can still be depressed on high doses of anti-depressants. Sorry you have to deal with this frustration.
 
Messages
512
Reaction score
0
Points
0
good luck @ your appt. but yea see about mood stabilizer it never worked for me that's why no more keppra but everybody is different
 
Top